*CASE OF THE WEEK*
HPI: 2-year-old boy with a history of eczema presents after a possible clonidine ingestion. The mother states that she put the child ton bed and upon checking on him later in the night, found him with an open pill bottle of 0.1 mg clonidine tablets. She apparently had left her purse reachable to the child. She is not sure if and how many pills the child ingested. Incident occurred at 11:00PM. The mother noticed the patient became lethargic and limp; therefore, she brought him to the SG ED.
ROS: unable to obtain
Social History: Lives at home with mother, shots UTD
Do you have a list of medications in the home?
Blood pressure: 116/62, Pulse 123, Temperature 36.7, respiratory rate 20.
General: Well nourished, Well developed, difficult to arouse with stimulation
Eye: Pupils are small, 2 mm, equal and reactive.
HENT: Normocephalic, Atraumatic.
Respiratory: Lungs CTA bilaterally.
Cardiovascular: Tachycardic, S1 auscultated, S2 auscultated, No rub, No murmur, No gallop, Good pulses equal in all extremities, Normal peripheral perfusion, No edema.
Gastrointestinal: Soft, Non-tender, Non-distended, Normal bowel sounds, No organomegaly.
Musculoskeletal: Normal range of motion, No swelling, No deformity.
Integumentary: Warm, Dry.
Neurologic: Normal deep tendon reflexes, Not alert, No clonus or other abnormal movements, Moving all four extremeties, Non focal exam.
White count 6, hgb 10.9
APAP, salicylate undetectable
Electrolytes normal; What was the AG?
BONUS QUESTION 4:
Presented by Dr. Andrew King.
Filed under: Toxicology |